Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 43, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2021, 2:47 AM CDT for Bowie County, Cass County, Texas; 6 counties in Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 2:47 AM CDT (07:47 UTC)
- Expired
- Mar 31, 2021, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted.
556
WUUS54 KSHV 310747
SVRSHV
ARC027-057-073-081-091-099-TXC037-067-310830-
/O.NEW.KSHV.SV.W.0043.210331T0747Z-210331T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
247 AM CDT Wed Mar 31 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Little River County in southwestern Arkansas...
Southern Hempstead County in southwestern Arkansas...
Miller County in southwestern Arkansas...
Lafayette County in southwestern Arkansas...
Southern Nevada County in southwestern Arkansas...
Northwestern Columbia County in southwestern Arkansas...
Northeastern Cass County in northeastern Texas...
Southeastern Bowie County in northeastern Texas...
* Until 330 AM CDT.
* At 247 AM CDT, severe thunderstorms were located along a line
extending from near Fulton to near Genoa to near Queen City, moving
east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Texarkana, Hope, Stamps, Waldo, Lewisville, Fouke, Emmet, Buckner,
Perrytown, Rosston, Garland, Fulton, Willisville, Bodcaw,
Mandeville, Genoa, Canfield, Smithland, Mount Pleasant and Mount
Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 9316 3350 9317 3318 9342 3313 9404
3327 9404 3327 9405 3329 9405 3329 9408
3335 9403 3362 9403
TIME...MOT...LOC 0747Z 258DEG 42KT 3356 9389 3337 9398 3319 9413
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:55 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 31, 12:55 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1255 AM CDT Wed Mar 31 2021 .AVIATION... At 31/06z, scattered convection continues to impact regions north of I-20. Ceilings will drop areawide to IFR range through 12-16z as these storms progress through the area. After 31/18z, the cold front exits the region and ceilings will increase from NW to SE, reaching VFR areawide by 01/06z. Prevailing winds will shift out of the north by 31/18z, increasing to 15 to 20 kts, with gusts as high as 25 to 30 kts. /26/ && .PREV DISCUSSION... /issued 1012 PM CDT Tue Mar 30 2021/ UPDATE... A couple of severe storms developed in the warm sector across Northeast Louisiana but have moved out of the forecast area and are headed into the ArkLaMiss. Additional isolated convection cannot be ruled out over Northern Louisiana over the next few hours, but scattered showers and thunderstorms are finally developing ahead of an advancing cold front over Southeast Oklahoma and Southwest Arkansas. A weak warm front continues to lift farther north of Interstate 30, and it will likely be overtaken by the cold front over the next couple of hours. Additional convective development through the remainder of the night should be focused more in the vicinity of this advancing cold front as it moves southeast. Overall, the going forecast looks largely on track. A few edits were made to the hourly temperatures and dewpoint grids to better match the latest obs. CN && PREV DISCUSSION... /issued 302 PM CDT Tue Mar 30 2021/ SHORT TERM... Beginning to see a little more in the way of widely scattered convection now where we are getting some thinning of the OVC across Deep East Texas into Central Louisiana. Latest mesoanalysis showing increasing CAPE values across this region which marks the leading edge of a returning warm front that should continue to rapidly lift back northward this afternoon into the evening hours before stalling southwest to northeast, near the I-30 Corridor. Mid level lapse rates across the warm sector this afternoon but should increase near and in advance of a southeastward moving cold front later this evening with values just under 7 deg C/km. This cold front will eventually catch the warm front in the 03z-06z timeframe and an abundance of CAM solutions suggest rapid intensification of convection near the corridor during this window. Cannot rule out isolated severe thunderstorms later this evening with large hail and damaging wind gusts being the main threat. Low level winds to appear to veer slightly just ahead of the cold front which would tend to limit low level rotation but ample Deep Layer shear could result in a few supercell thunderstorms near this corridor late this evening. Have followed closely the timing of the HRRR/NAM12 output as it pertains to the movement of the cold front which should be near a TYR...GGG to CDH line by 09z, near or just north of a OCH...SHV... BQP line by 12z and through all but our extreme southeast zones by 15z Wed. The 850mb front lags the sfc front a pretty good bit overnight through the day Wednesday which suggests the possibility of some overrunning showers and isolated thunderstorms vs a clean break from the precip following the true frontal boundary and this will tend to hold temperatures down, along with strong cold air advection in the wake of this boundary overnight tonight through the day Wednesday. High temperatures will likely be reached across our southeast half early Wednesday Morning with falling temperatures during the afternoon while our northwest half should see some temp recovery by afternoon. Strong post frontal winds should be felt areawide on Wednesday with a Lake Wind Advisory likely becoming necessary across much of our region on Wednesday as well. That tight pressure gradient should relax Wed Night and with clearing skies, temperatures will fall well into the 30s areawide Wed Night with our protected areas of the Ouachitas in Southeast Oklahoma and Southwest Arkansas likely flirting with freezing temperatures briefly early Thursday morning. Prelims to follow...13. LONG TERM.../Thursday through Tuesday night/ Canadian High pressure will be building into the midSouth early on Thursday with a 1036mb center sitting over IA/MO at 9am with it's rather large 1032mb contour all the way down into far south TX. The Northerly winds over our area will begin to subside as the highest pressure eases over into the region during the day, and as expected, our highs will be running a little cooler than average. Average for early April is lower to mid 70s and we will be more like middle 60s for the area as a whole for a couple or few days. So some lower 60s north and a few upper 60s far south with lots of in between. On Friday morning the core of the chilly air mass will be 1035mb East of the MS River and easing into IN/KY. This will start to allow our winds to shift to E/SE after daybreak on the coldest morning for us in a while. We will see frosty low to mid 30s most everywhere with a few upper 30s west on the early return flow. The clouds will be increasing Saturday, and it looks like we may keep just below average for another day. As for the pattern aloft, we will transistion from NW flow to weak ridging early in the weekend, with a midlevel weakness on approach early in the new week. We can expect a slow warming trend unfolding over the balance of the weekend with lows edging into and through the 40s over the weekend. Our highs should edge into the lower 70s for Easter Sunday. Some morning clouds will greet the day with sunrise at 6:59am CDT, but skies should become partly cloudy by lunch and for much if not all of the afternoon. Meanwhile, our recent chilly air mass will continue to hold position over the SE U.S. for the entire weekend around 1030mb, but with some low level and mid level moisture return for us into the new week. We will see more showers and thunderstorms associated with the deepening return flow and another weaker cold front for midweek. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 38 65 38 / 70 0 0 0 MLU 63 38 62 35 / 70 0 0 0 DEQ 54 34 65 35 / 40 0 0 0 TXK 55 38 64 37 / 50 0 0 0 ELD 53 35 62 33 / 70 0 0 0 TYR 57 38 65 40 / 60 0 0 0 GGG 59 37 64 37 / 60 0 0 0 LFK 67 38 65 38 / 70 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 26/CN/13/24
Hazardous weather outlook, Mar 30, 12:10 PM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1210 PM CDT Tue Mar 30 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1210 PM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and for southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... A marginal risk for severe weather remains in place for much of the Four State Area tonight and early in the morning as our next cold front arrives. While widespread severe weather is currently not anticipated, any strong storms may produce some hail and isolated damaging winds. No other hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected for the next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed at this time. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 24
In the hours before
Local storm report, Mar 30, 10:33 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG 8 ESE FARMERVILLE 32.75N 92.27W
03/30/2021 UNION LA LAW ENFORCEMENT
TREES DOWN ACROSS ROADS IN THE ANTIOCH
COMMUNITY.
&&
09Special weather statement, Mar 31, 1:16 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
116 AM CDT Wed Mar 31 2021
ARZ061-310645-
Nevada AR-
116 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 145
AM CDT...
At 116 AM CDT, Doppler radar was tracking a strong thunderstorm over
Prescott, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Prescott, Emmet, Bluff City, White Oak Lake State Park, Boughton and
Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
3380 9318 3382 9314 3379 9313 3378 9310
3368 9311 3369 9348 3382 9347 3383 9346
3388 9346 3390 9331
TIME...MOT...LOC 0616Z 264DEG 29KT 3379 9340
12Special weather statement, Mar 31, 1:18 AM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Shreveport LA 118 AM CDT Wed Mar 31 2021 TXZ096-097-109-111-112-310700- Cass TX-Bowie TX-Red River TX-Morris TX-Titus TX- 118 AM CDT Wed Mar 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN BOWIE...NORTHERN MORRIS...NORTHERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 200 AM CDT... At 118 AM CDT, Doppler radar was tracking a strong thunderstorm near Wilkerson, or 11 miles north of Mount Pleasant, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... New Boston, Dalby Springs, Us 259 And I 30 Intersection, Wilkerson, Talco, Spring Hill, Harts Bluff, Lydia and Bryans Mill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3322 9510 3341 9512 3349 9443 3322 9441 TIME...MOT...LOC 0618Z 265DEG 33KT 3333 9502 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:18 AM CDT | Special Weather Statement | SHV | Titus | 42 min |
| Mar 31, 1:38 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 52 min |
| Mar 31, 3:27 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
| Mar 30, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
| Mar 31, 1:16 AM CDT | Special Weather Statement | SHV | Nevada | 29 min |
| Mar 31, 3:30 AM CDT | Special Weather Statement | SHV | Columbia | 45 min |
| Mar 31, 4:27 AM CDT | Special Weather Statement | SHV | Union | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.